This is such a terrific forum, full of many knowledgeable people. And supportive too!!
A year and a half ago my rheumy diagnosed me with a "lupus-like-syndrome" and put me on 20 mg plaquenil 3 x per day. I couldn't tolerate the 3x so have been taking 2 20 mg a day since then and went into remission until six weeks ago. Got in to see my rheumy a week ago and she started me on 20 mg prednisone. I have the same long list of symptoms most of us do, but primarly fatigue and awful joint pain. She prescribed prednisone as a diagnostic tool. Also did blood work - results in 2 weeks.
Until 2 weeks ago the joint pain was on both sides of my body - hands, wrists knees, ankles and feet. When I started the prednisone, the pain subsided within a day, and the fatigue all but went away. I woke up from a bad dream. As I tapered off the prednisone, the pain came back, so today I double my dose and took 20 mg. But the pain is worse on right side of body than left.
I went to the gymn and did about 30% of my usual workout and then sat in sauna and jacuzzi, but experienced awful fatigue when I got out. Dr. said heat and/or ice are both good for inflammation. Tonight I feel worse - can't sleep - and am taking Lortab for pain. I've never had pain like this before. It has settle primarily in hands and wrists.
I don't do well with uncertainty, hence this long message. Does anyone have any insight to offer to me?
Why would the prednisone work so well for a couple of days and then stop working?
With Thanksgiving coming in 10 days, I am feeling a bit defeated. Family all coming here and I don't get much help.
Thanks for listening. :?: